Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 246, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 29, 2016, 3:02 PM MDT for Garden County, Keith County, Nebraska. It was in force for 73 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2016, 3:02 PM MDT (21:02 UTC)
- Expired
- Jul 29, 2016, 4:15 PM MDT
- In force
- 73 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 153 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 3:28 PM MDT | HAIL 0.88 | 5 N Oshkosh, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
019
WUUS53 KLBF 292102
SVRLBF
NEC069-101-292215-
/O.NEW.KLBF.SV.W.0246.160729T2102Z-160729T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM MDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN KEITH COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 415 PM MDT
* AT 301 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
OSHKOSH...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OSHKOSH...LEWELLEN...BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...
CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...RUTHON...
SUGAR LOAF HILL AND ASH HOLLOW STATE HISTORICAL PARK.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4153 10249 4160 10226 4142 10198 4130 10199
4130 10251
TIME...MOT...LOC 2101Z 330DEG 9KT 4155 10240
HAIL...1.25IN
WIND...60MPH
$$
KULIK3 follow-up statements
697
WWUS53 KLBF 292134
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM MDT FRI JUL 29 2016
NEC069-101-292215-
/O.CON.KLBF.SV.W.0246.000000T0000Z-160729T2215Z/
GARDEN NE-KEITH NE-
334 PM MDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHEASTERN GARDEN AND NORTHWESTERN KEITH COUNTIES...
AT 334 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
OSHKOSH...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH...LEWELLEN...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...RUTHON AND ASH HOLLOW
STATE HISTORICAL PARK.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4153 10230 4142 10198 4130 10199 4130 10251
4150 10244
TIME...MOT...LOC 2134Z 335DEG 10KT 4147 10235
HAIL...1.00IN
WIND...60MPH
$$
KULIK744
WWUS53 KLBF 292158
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
358 PM MDT FRI JUL 29 2016
NEC069-101-292215-
/O.CON.KLBF.SV.W.0246.000000T0000Z-160729T2215Z/
GARDEN NE-KEITH NE-
358 PM MDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHEASTERN GARDEN AND NORTHWESTERN KEITH COUNTIES...
AT 358 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
OSHKOSH...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH...LEWELLEN...CLEAR CREEK STATE WILDLIFE MANAGEMENT AREA...
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...RUTHON AND ASH HOLLOW
STATE HISTORICAL PARK.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4145 10225 4142 10198 4130 10199 4130 10251
4144 10240
TIME...MOT...LOC 2158Z 326DEG 17KT 4140 10229
HAIL...1.00IN
WIND...60MPH
$$
POWER145
WWUS53 KLBF 292209
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 PM MDT FRI JUL 29 2016
NEC069-101-292218-
/O.EXP.KLBF.SV.W.0246.000000T0000Z-160729T2215Z/
GARDEN NE-KEITH NE-
409 PM MDT FRI JUL 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARDEN AND
NORTHWESTERN KEITH COUNTIES WILL EXPIRE AT 415 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
THE PANHANDLE OF NEBRASKA.
LAT...LON 4145 10225 4142 10198 4130 10199 4130 10251
4144 10240
TIME...MOT...LOC 2207Z 330DEG 9KT 4140 10229
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:35 PM MDT, 27 minutes earlier.
Area forecast discussion, Jul 29, 2:35 PM MDT, 27 minutes before
Area Forecast Discussion National Weather Service North Platte NE 335 PM CDT FRI JUL 29 2016 .SHORT TERM...(This evening through Saturday) Issued at 335 PM CDT Fri Jul 29 2016 A bit of a tricky forecast going into the rest of the afternoon and overnight. Models are very inconsistent with the timing and placement of convection. Have opted to stick with a fairly similar forecast to the previous forecast with the best chance of thunderstorms across the north and western counties (mainly north of I-80). While an isolated storm could develop south of I-80, confidence is not high for this location and therefore, have dropped pops below 20 percent. As we head into the overnight period, the thinking is that the greatest precipitation location will shift from the northern/western counties to the eastern counties (east of US- 83)as a very weak upper level wave slides over northern and eastern Nebraska. Severe potential with these storms tonight is low, but heavy rain, small hail, and gusty winds are still possible. Overnight lows will drop into the low 60s for all locations. Current thinking is that after about 6am, the majority of the showers will have either diminished or moved eastward. However, a slight chance for precipitation will stick around across the eastern CWA through Saturday as some showers try to develop out of southern South Dakota. For the remainder of the CWA (south and west), dry conditions and partly cloudy skies will dominate. High temperatures for everybody will be in the mid-80s. .LONG TERM...(Saturday night through Friday) Issued at 335 PM CDT Fri Jul 29 2016 Models have been all over with waves moving through northwest flow the last several days and while I have confidence in the general features with the forecast the timing and onset of precipitation I do not have good confidence in. Upper closed low over western Canada will continue to deepen into the Pacific northwest tonight sharpening the ridge ahead of it and allowing the ridge to the south to build back into the northern plains. As the ridge builds temperatures aloft will warm. Precipitation will continue over eastern portions of the CWA Saturday evening...generally east of highway 83. Southerly flow and cloud cover will keep the lows in the mid to upper 60s. Dewpoints similar and with upslope flow and clearing skies late the argument could be made for some stratus and fog similar to this mornings. Will defer to later forecasts. Gusty southerly flow on Sunday with temperatures rising into the upper 80s and lower 90s. Warmer temperatures aloft will keep atmosphere capped until wave moves across western Nebraska through the evening. Similar scenario on Tuesday with highs in the lower 90s and late afternoon into evening thunderstorms over the eastern zones. Better chances Thursday as we get on the backside of upper closed low over south central Canada and a cool front pushes south across northern plains into western Nebraska. Highs in the 90s wednesday and the 80s on Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1237 PM CDT Fri Jul 29 2016 Showers and thunderstorms are expected to develop again late this afternoon and early evening. Development will start off in the northern portions of Nebraska by late afternoon and slowly develop further south. Therefore have included a mention of thunderstorms near KVTN starting around 22Z. Have added showers and thunderstorms to the aviation forecast across the KLBF terminal starting around 00Z. Uncertainty still remains how widespread these showers can become. Will just keep vicinity storms in the forecast for now until it becomes more clear if these showers will become widespread. Otherwise, stratus develops across both sites towards daybreak bringing ceilings down below 2000 feet. VFR conditions slowly return by mid-morning Saturday. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Kulik LONG TERM...Power AVIATION...Kulik
Hazardous weather outlook, Jul 29, 2:51 PM MDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT FRI JUL 29 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-302100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 PM CDT FRI JUL 29 2016 /251 PM MDT FRI JUL 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. THE AREA OF CONCERN IS GENERALLY WEST OF A MERRIMAN TO BIG SPRINGS LINE. THE THUNDERSTORM POTENTIAL WILL THEN SHIFT EASTWARD OVERNIGHT, IMPACTING MAINLY EAST OF US-83 IN THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE ARE POSSIBLE SATURDAY EVENING. THE AREA OF CONCERN IS GENERALLY ALONG AND WEST OF A LINE FROM VALENTINE TO BREWSTER AND OCONTO. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE ARE POSSIBLE SUNDAY EVENING. THE AREA OF CONCERN IS GENERALLY ALONG AND NORTH OF A LINE FROM HAY SPRINGS TO BROWNLEE AND ONEILL. HEAT WAVE CONDITIONS WILL SET IN MONDAY AND TUESDAY. HEAT INDICES IN THE UPPER 90S TO NEAR 100 ARE POSSIBLE. THE HEAT WAVE COULD LAST INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:25 PM MDT | Special Weather Statement | LBF | Loup | 50 min |
| Jul 28, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 25 min |
| Jul 28, 8:10 PM MDT | Special Weather Statement | LBF | Loup | 50 min |
| Jul 28, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jul 28, 9:12 PM MDT | Special Weather Statement | LBF | Sherman | 48 min |
| Jul 28, 9:44 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| Jul 29, 4:15 PM MDT | Special Weather Statement | LBF | Sheridan | 45 min |
| Jul 29, 4:30 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 30 min |
| Jul 29, 4:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 23 min |
| Jul 29, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 30 min |
| Jul 29, 5:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Jul 29, 5:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 30 min |
| Jul 29, 5:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.